Alert archive / Indiana / Special Weather Statements in 2012
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Apr 25, 2012, 6:39 PM EDT for Tippecanoe County, Warren County, Indiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2012, 6:39 PM EDT (22:39 UTC)
- Expired
- Apr 25, 2012, 7:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Indianapolis, IN
Counties Tippecanoe County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 111 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -495 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
741
WWUS83 KIND 252239
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
639 PM EDT WED APR 25 2012
INZ028-029-035-252330-
FOUNTAIN-TIPPECANOE-WARREN-
639 PM EDT WED APR 25 2012
...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN FOUNTAIN...
SOUTHWESTERN TIPPECANOE AND NORTHERN WARREN COUNTIES UNTIL 730 PM
EDT...
AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BOSWELL...OR 12 MILES SOUTHWEST OF FOWLER...
MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LAFAYETTE...
WEST LAFAYETTE...
RAINSVILLE...
PINE VILLAGE...
ATTICA...
SHADELAND...
PURDUE UNIVERSITY...
&&
LAT...LON 4048 8752 4048 8710 4049 8709 4043 8684
4021 8700 4021 8709 4020 8710 4040 8754
4045 8754
TIME...MOT...LOC 2239Z 291DEG 24KT 4047 8741
$$
KOCHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Apr 25, 5:52 PM EDT, 47 minutes earlier.
Area forecast discussion, Apr 25, 5:52 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 552 PM EDT WED APR 25 2012 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 145 PM EDT WED APR 25 2012 LOW PRESSURE TRAVELING THROUGH THE OHIO VALLEY TONIGHT WILL BE REPLACED BY HIGH PRESSURE THURSDAY. ANOTHER LOW PRESSURE SYSTEM WILL MOVE THROUGH THE OHIO VALLEY FRIDAY INTO SATURDAY. HIGH PRESSURE SHOULD CONTROL INDIANA WEATHER FOR SEVERAL DAYS AFTER THAT. && .NEAR TERM /TONIGHT/... ISSUED AT 145 PM EDT WED APR 25 2012 FORECAST ISSUE IS POPS. DETERMINISTIC FIELDS NOT TOO DIFFERENT...BUT MAV QUITE A BIT WETTER THAN MET. PCPN GRADUALLY SEEMS TO BE FILLING IN AHEAD OF LOW THAT ALL MODELS HAVE CROSSING AREA OVERNIGHT. RUC SHOWS RAIN EVERYWHERE IN CWA 00Z-03Z. ALL THIS MAKES ME LIKE THE MAV A LOT BETTER. IN FACT WILL BE NO LOWER THAN LIKELY ANYWHERE AND CATEGORICAL ABOUT EASTERN TWO THIRDS. MAV AND MET NOT TOO DIFFERENT ON LOWS...WHICH WILL BE TRICKY WITH FRONT. OFTEN CONSENSUS WORKS WELL IN SUCH CASES AND WILL TRY THAT. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... ISSUED AT 145 PM EDT WED APR 25 2012 MOST IMPORTANT ISSUE CHANCE OF RAIN FROM FRIDAY INTO SATURDAY. EVERYTHING POINTS TO DRY BY 12Z TOMORROW AND INTO FRIDAY. WITH CYCLONIC CURVATURE PART OF TOMORROW AND CU RULE PRETTY NEGATIVE MOSTLY CLOUDY UNTIL AFTERNOON. WITH DRY AIR AND HIGH PRESSURE MOSTLY CLEAR TOMORROW NIGHT. FRIDAY NAM AND GFS START TO DIFFER SIGNIFICANTLY. GFS MUCH BETTER SUPPORTED BY NON AMERICAN MODELS...AND IS OFTEN MORE ROBUST THAN NAM FOR THAT FAR OUT. WILL ACCEPT THAT MODEL AND ITS RELATIVELY HIGH POPS. THINKING IN TERMS OF CLOUDS...MET TEMPS FOR TOMORROW. OTHERWISE MAINLY MAV TEMPS SINCE LIKE PARENT MODEL BETTER. MAXS SATURDAY DIFFICULT..DEPENDENT ON EXACT LOCATION OF BOUNDARY OVER CWA. ILN MADE GOOD CASE FOR GUIDANCE BEING MUCH TOO WARM. WE SHOULD BE A BIT WARMER SINCE WILL HAVE BETTER SHOT AT SOME SUN THAN THEY DO. WILL TRY LOWER ENSEMBLE MOS. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... ISSUED AT 239 PM EDT WED APR 25 2012 COOL START TO THE PERIOD AS THE WEEKEND LOOKS WET AND COOL AS SURFACE RIDGING WILL BE CENTERED OVER THE NORTHERN GREAT LAKES AND MOVING INTO SOUTHEAST ONTARIO/SOUTHWEST QUEBEC. THIS WILL LEAVE AND ELY SURFACE FLOW WITH CLOUDS ON SATURDAY AND SUNDAY WITH THE BETTER CHANCE FOR RAIN SATURDAY. BOTH THE GFS AND THE EURO ARE INDICATING LOW PRESSURE SETTING UP IN THE CENTRAL PLAINS TO START THE WEEK BRINGING BACK SOURLY FLOW AND ABOVE NORMAL TEMPERATURES BY TUESDAY. STILL A QUESTION LATER IN THE PERIOD ON WEDNESDAY WHEN PRECIPITATION WILL RETURN...BUT IT LOOKS LIKE A CHANCE OF RAIN OR THUNDERSTORMS LATE TUESDAY OR WEDNESDAY. && .AVIATION /DISCUSSION FOR 26/00Z TAF ISSUANCE/... ISSUED AT 552 PM EDT WED APR 25 2012 A WARM FRONT FROM AROUND BMG TO HUF AT 22Z WILL LIFT JUST NORTHEAST OF IND AFTER 03Z AS A WAVE OF LOW PRESSURE ACROSS NORTHWEST ILLINOIS DROPS SOUTHEAST ALONG THE FRONT. FINALLY...AN ASSOCIATED COLD FRONT WILL DROP SOUTHEAST OF BMG AFTER 08Z TONIGHT. WITH STRONG SHEAR AND SOME INSTABILITY...THUNDERSTORMS ARE EXPECTED TO BREAK OUT ESPECIALLY AFTER 03Z BEFORE ENDING AFTER 08Z FROM NORTHWEST TO SOUTHEAST. MOSTLY VFR CONDITIONS WILL BECOME MVFR OR WORSE OVERNIGHT AS LOW LEVEL MOISTURE INCREASES. CONDITIONS WILL IMPROVE TO VFR AFTER 16Z AS HIGH PRESSURE BUILDS IN FROM THE MISSISSIPPI VALLEY. WILL GO WITH VCTS AND CB GROUPS TO START OFF AND QUICKY TRANSITION TO TEMPO TS AFTER 01Z AS THE COLD FRONT GETS CLOSER. WINDS WILL BE SOUTHEAST AHEAD OF THE WARM FRONT 10 KNOTS OR LESS AND SHIFT TO SOUTH IN THE WARM SECTOR. COULD SEE MUCH HIGH WINDS IN THUNDERSTORMS...AND MAY NEED TO ADD THEM AT ISSUANCE TIME. WINDS WILL FINALLY SHIFT TO SOUTHWEST AND THE NORTHWEST BEHIND THE COLD FRONT THAT SHOULD REACH BMG AROUND 08Z. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JK NEAR TERM...JK SHORT TERM...JK LONG TERM....MCCARTHY AVIATION...MK
Hazardous weather outlook, Apr 25, 4:22 AM EDT, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 422 AM EDT WED APR 25 2012 INZ021-028>031-035>049-051>057-260830- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- 422 AM EDT WED APR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. HAZARDS: DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...LIGHTNING. TIMING: BEST CHANCES FOR SEVERE STORMS WILL BE BETWEEN 500 PM AND MIDNIGHT. DISCUSSION: A WARM FRONT WILL MOVE INTO THE AREA THIS AFTERNOON FOLLOWED BY A COLD FRONT TONIGHT. THUNDERSTORMS ARE POSSIBLE WITH THESE FRONTS...AND SOME OF THEM MAY BECOME SEVERE LATE THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE FRIDAY...SATURDAY...AND AGAIN TUESDAY. SOME STRONG STORMS ARE POSSIBLE FRIDAY. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. DISCUSSION: A FRONT WILL LINGER IN THE AREA ON FRIDAY AND SATURDAY KEEPING THE THREAT FOR STORMS AROUND. ANOTHER FRONT WILL MOVE INTO THE AREA BY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060>065-067>072-260830- SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- 422 AM EDT WED APR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. HAZARDS: DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...LIGHTNING. TIMING: BEST CHANCES FOR SEVERE STORMS WILL BE BETWEEN 500 PM AND MIDNIGHT. DISCUSSION: A WARM FRONT WILL MOVE INTO THE AREA THIS AFTERNOON FOLLOWED BY A COLD FRONT TONIGHT. THUNDERSTORMS ARE POSSIBLE WITH THESE FRONTS...AND SOME OF THEM MAY BECOME SEVERE LATE THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THURSDAY MORNING...FRIDAY...SATURDAY...AND AGAIN TUESDAY. SOME STRONG STORMS ARE POSSIBLE FRIDAY. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. DISCUSSION: A FRONT WILL LINGER IN THE AREA ON FRIDAY AND SATURDAY KEEPING THE THREAT FOR STORMS AROUND. ANOTHER FRONT WILL MOVE INTO THE AREA BY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Apr 25, 5:41 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
541 PM EDT WED APR 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HAIL 2 S BLOOMINGTON 39.14N 86.52W
04/25/2012 E0.25 INCH MONROE IN PUBLIC
&&
EVENT NUMBER IND1200167
BHHSpecial weather statement, Apr 25, 6:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
639 PM EDT WED APR 25 2012
INZ028-029-035-252330-
FOUNTAIN-TIPPECANOE-WARREN-
639 PM EDT WED APR 25 2012
...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN FOUNTAIN...
SOUTHWESTERN TIPPECANOE AND NORTHERN WARREN COUNTIES UNTIL 730 PM
EDT...
AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BOSWELL...OR 12 MILES SOUTHWEST OF FOWLER...
MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
LAFAYETTE...
WEST LAFAYETTE...
RAINSVILLE...
PINE VILLAGE...
ATTICA...
SHADELAND...
PURDUE UNIVERSITY...
&&
LAT...LON 4048 8752 4048 8710 4049 8709 4043 8684
4021 8700 4021 8709 4020 8710 4040 8754
4045 8754
TIME...MOT...LOC 2239Z 291DEG 24KT 4047 8741
KOCHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:29 PM EDT | Special Weather Statement | IND | Clinton, Tippecanoe | 46 min |
| Apr 25, 7:30 PM EDT | Special Weather Statement | IND | Hancock, Rush | 45 min |
Nearby
Special Weather Statements in Indiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.